Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 239, NWS State College, PA

December 1, 2006Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Dec 1, 2006, 4:21 PM EST for Schuylkill County, Pennsylvania. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 1, 2006, 4:21 PM EST (21:21 UTC)
Expired
Dec 1, 2006, 5:15 PM EST
In force
54 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Schuylkill County, PA

The radar

The State College radar (KCCX), 152 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 4:53 PM ESTTSTM WND DMGMinersville, PATREES AND WIRES DOWN
Dec 1, 4:57 PM ESTTSTM WND DMGSchuylkill Haven, PATREES AND WIRES DOWN
Dec 1, 5:00 PM ESTTSTM WND DMGHometown, PATREES AND WIRES DOWN
Dec 1, 5:14 PM ESTNON-TSTM WND DMG1 Sw Sheppton, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 1, 10:09 AM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 012121
SVRCTP
PAC107-012215-
/O.NEW.KCTP.SV.W.0239.061201T2121Z-061201T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EST FRI DEC 1 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA

* UNTIL 515 PM EST

* AT 419 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ROUGH AND
  READY TO 14 MILES SOUTHWEST OF TOWER CITY...AND MOVING NORTHEAST AT
  60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VALLEY VIEW AND TOWER CITY AROUND 430 PM EST...
  MUIR AROUND 435 PM EST...
  TREMONT AND PINE GROVE AROUND 440 PM EST...
  SUMMIT STATION AND GIRARDVILLE AROUND 445 PM EST...
  ST. CLAIR AND SHENANDOAH AROUND 450 PM EST...
  SHEPPTON AND PORT CARBON AROUND 455 PM EST...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 98 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE TO THE WEST OF THE COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS 

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4098 7617 4065 7674 4048 7641 4059 7602
      4075 7577

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WWUS51 KCTP 012151
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EST FRI DEC 1 2006

PAC107-012215-
/O.CON.KCTP.SV.W.0239.000000T0000Z-061201T2215Z/
SCHUYLKILL PA-
450 PM EST FRI DEC 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR SCHUYLKILL COUNTY...

AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR TREMONT...OR NEAR
MINERSVILLE...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTTSVILLE...MINERSVILLE AND SUMMIT STATION AROUND 455 PM EST...
  PORT CARBON...SCHUYLKILL HAVEN AND LANDINGVILLE AROUND 500 PM
  EST...
  ORWIGSBURG...NEW PHILADELPHIA AND MIDDLEPORT AROUND 505 PM EST...
  NEW RINGGOLD AROUND 510 PM EST...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL DAUPHIN COUNTY NEAR HALIFAX. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4098 7617 4065 7674 4048 7641 4059 7602
      4075 7577

$$

FORECASTER:RHG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 4:17 PM EST, 4 minutes earlier.

Area forecast discussion, Dec 1, 4:17 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
417 PM EST FRI DEC 1 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
COLD FRONT/DISTINCT WIND SHIFT NOW MOVING ACROSS CENTRAL PA WITH
TEMPERATURES FALLING NICELY TO THE WEST. DRY SLOT CLEARLY VISIBLE ON
THE WATER VAPOR IMAGERY PROVING BINOVC...WHICH HAS LED TO RAPID
DESTABILZATION ACROSS THE SOUTH CENTRAL MTNS AND MID SUSQ VALLEY. AS
A RESULT...A STRONG LINE OF TSTORMS HAS DEVELOPED RIGHT ALONG THE
COLD FRONT. BOTH THE 12Z AND 18Z 12KM NAM HAS MODELED THIS QUITE
WELL...DEPICTING A NARROW RIBBON OF UNCAPPED SB CAPE VALUES ON THE
ORDER OF 500-600J/KG COINCIDENT WITH VERY STRONG DEEP LAYER SHEAR
AND LLVL CONVERGENCE.

LINEAR EXTRAPOLATION WOULD INDICATE THAT THE COLD FRONT AND
ASSOCIATED SHRA/TSRA WOULD CLEAR THE FAR SERN CWA BY 00Z WITH
FALLING TEMPERATURES THE RULE. STRONG CAA...STEEPENING LLVL LAPSE
RATES AND 5-8MB ISALOBARIC PRESSURE RISES WILL CONTRIBUTE TO STRONG
WINDS IN THE WAKE OF THE FROPA AND WILL CONTINUE HIGH WIND WARNING.

AS THE BLYR FLOW BACKS TONIGHT THRU SATURDAY...LAKE
EFFECT/OROGRAPHICALLY ENHANCED -SHSN ARE POSSIBLE ACROSS THE HIGHER
TERRAIN OF THE WESTERN AND NORTHERN MTNS. LOW INVERSION HEIGHTS
EVIDENT ON MODEL SOUNDINGS WILL LIMIT EXTENT OF THE SHSN AND FEEL
MUCH OF THE ACTIVITY WILL BE DUE TO UPSLOPE/OROGRAPHIC EFFECTS IN
CONJUNCTION WITH THE STRONG WRLY WINDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HAVE INCREASED POPS IN ADVANCE OF A S/W TROF SUNDAY INTO MONDAY AS
THIS SHOULD ACT TO ENHANCE -SHSN ACTIVITY WITH A REINFORCING SHOT
OF COLD AIR. COULD BE SOME SMALL ACCUMS ACROSS THE FAR NW MTNS AND
WWD HAS PAINTED A 1-2 STRIPE ACROSS EXTREME NW WARREN CO.

FOR THE REMAINDER OF THE WORK WEEK...A MODERATELY AMPLIFIED H5
PATTERN APPEARS IN THE OFFING. TIGHT CLUSTERING OF ENS MEMBERS
AROUND A +PNA TELECONNECTION WOULD SUPPORT WHAT THE VAST MAJORITY OF
MED RANGE MODEL SOLUTIONS ARE DEPICTING -A LONG WAVE TROF OVER ERN
NOAM AND UPPER LEVEL RIDGING IN THE WEST. GIVEN THE AMOUNT OF
VARIABILITY AND UNCERTAINTY WITH RESPECT TO THE TRANSLATION OF
UPSTREAM SHORT WAVES EMBEDDED WITHIN THE FLOW AND THERE
CORRESPONDING EFFECTS DOWNSTREAM...LOW PREDICTABILITY AND CONFIDENCE
WILL CONTINUE IN THE EXTENDED FORECAST.

HOWEVER...THE MAIN IDEA IN THE LONG TERM REMAINS NEAR TO BELOW
NORMAL TEMPERATURES AND SCT -SHSNRA ESPECIALLY DOWNWIND OF LAKE
ERIE.

&&

.AVIATION...
ROUGH FLYING WEATHER TO PERSIST OVER THE NEXT 12 TO 18 HOURS WITH
STRONG LOW LEVEL WIND SHEAR ACROSS THE SUSQ VALLEY...AND SCTD SVR
TSRA WITH IFR VSBYS AND CIGS EARLY THIS EVENING...BEING REPLACED BY
STRONG TURBULENT MIXING OF SOUTHWEST TO WEST WINDS HOWLING AT OVER
50 KT BETWEEN 1 AND 2 KFT ABOVE GROUND THROUGH THE FIRST HALF OF
TONIGHT.

MVFR CIGS WILL BE CONFINED MAINLY TO THE WESTERN AND NORTHERN MTNS
TONIGHT..INCLUDING KBFD AND KJST...AS VERY COLD AIR ALOFT MOVES
ACROSS PENN. TAF SITES ACROSS THE CENTRAL RIDGE AND VALLEY REGION
AND SUSQ VALLEY WILL GO SCT-BKN VFR CLOUDS WITH WIDESPREAD VFR VSBYS
AFTER 00Z TONIGHT THROUGH SATURDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL MIDNIGHT
SATURDAY.
FLASH FLOOD WATCH FOR PAZ042-051>053-056>059-063>066 UNTIL 10
PM FRIDAY.
&&

SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LAMBERT
Hazardous weather outlook, Dec 1, 5:33 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 AM EST FRI DEC 1 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
533 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL SWEEP THROUGH CENTRAL PENNSYLVANIA THIS
AFTERNOON...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. WIND GUSTS
AROUND 60 MPH ARE EXPECTED WITH SOME OF THESE STORMS. IN
ADDITION...THE HEAVY DOWNPOURS COULD CAUSE LOCALIZED FLASH
FLOODING. STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL LINGER
INTO THE EVENING AS MUCH COLDER AIR RUSHES INTO THE REGION.
HOWEVER...THE BEST CHANCE OF DAMAGING WINDS AND FLOODING WILL BE
WITH THE FRONTAL PASSAGE...WHICH SHOULD OCCUR AROUND NOON OVER THE
LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS...AND AROUND 3 PM IN THE
SUSQUEHANNA VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 1, 2:14 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EST FRI DEC 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     TSTM WND DMG     ROCKWOOD                39.92N 79.16W
12/01/2006                   SOMERSET           PA   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN IN THE TOWN OF ROCKWOOD AND
            IN CONEMAUGH TOWNSHIP

1210 PM     TSTM WND DMG     2 SE BURNSIDE           40.79N 78.76W
12/01/2006                   CLEARFIELD         PA   EMERGENCY MNGR

            TREES DOWN REPORTED ACROSS PORTIONS OF BURNSIDE TOWNSHIP.

1220 PM     TSTM WND DMG     3 N JOHNSTOWN           40.37N 78.92W
12/01/2006                   CAMBRIA            PA   EMERGENCY MNGR

            TREES DOWN IN PORTIONS OF MIDDLE TAYLOR TOWNSHIP.

1240 PM     TSTM WND DMG     3 W SMETHPORT           41.81N 78.50W
12/01/2006                   MCKEAN             PA   EMERGENCY MNGR

            TREES DOWN ACROSS RT 59 IN KEATING TOWNSHIP.

1255 PM     TSTM WND DMG     5 NW ST. MARYS          41.48N 78.63W
12/01/2006                   ELK                PA   EMERGENCY MNGR

            TREES DOWN ACROSS PORTIONS OF ROUTE 255 BETWEEN SAINT
            MARYS AND JOHNSONBURG.

1255 PM     NON-TSTM WND DMG WELLSBORO               41.75N 77.30W
12/01/2006                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN IN WELLSBORO.

1256 PM     TSTM WND DMG     4 SSE DUBOIS            41.07N 78.73W
12/01/2006                   CLEARFIELD         PA   EMERGENCY MNGR

            TREE LIMBS AND POWER LINES DOWNED IN PARTS OF BRADY
            TOWNSHIP.

0115 PM     TSTM WND DMG     2 NE GEISTOWN           40.31N 78.84W
12/01/2006                   CAMBRIA            PA   EMERGENCY MNGR

            TREES DOWN IN PARTS OF RICHLAND AND SUMMERHILL TOWNSHIPS.

&&

MBC
Special weather statement, Dec 1, 2:26 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EST FRI DEC 1 2006

PAZ042-046-049>053-058-012030-
COLUMBIA-MONTOUR-NORTHUMBERLAND-SCHUYLKILL-SNYDER-SOUTHERN LYCOMING-
SULLIVAN-UNION-
226 PM EST FRI DEC 1 2006

...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...LYCOMING...MONTOUR...
NORTHUMBERLAND...SCHUYLKILL...SNYDER...SULLIVAN AND UNION COUNTIES...

AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS WITH SOME EMBEDDED THUNDER ALONG A LINE EXTENDING
FROM 9 MILES SOUTHWEST OF WILLIAMSPORT TO 17 MILES SOUTHWEST OF
SELINSGROVE...MOVING EAST AT 60 MPH. THE THUNDERSTORMS WILL BE NEAR
MONTOURSVILLE...WINFIELD... WATSONTOWN...AND SELINSGROVE AROUND 235
PM...WEST MILTON...URBAN... TURBOTVILLE...AND SUNBURY AROUND 240
PM...HUGHESVILLE AND PICTURE ROCKS AROUND 245 PM.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
SHOWERS.

FORECASTER: DANGELO
Special weather statement, Dec 1, 3:02 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
302 PM EST FRI DEC 1 2006

PAZ026>028-035-036-056-012030-
FRANKLIN-FULTON-HUNTINGDON-JUNIATA-MIFFLIN-PERRY-
302 PM EST FRI DEC 1 2006

...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...FULTON...HUNTINGDON...
JUNIATA...MIFFLIN AND PERRY COUNTIES...

AT 258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
LEWISTOWN TO 6 MILES EAST OF BREEZEWOOD...MOVING NORTHEAST AT 60 MPH.
THE THUNDERSTORMS WILL BE NEAR MILROY...SEVEN MOUNTAINS...STRODES
MILLS...AND SHADE GAP AROUND 310 PM...YEAGERTOWN...ST. THOMAS...
LEWISTOWN...AND FANNETTSBURG AROUND 315 PM...WILLOW HILL AND UPPER
STRASBURG AROUND 320 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 30...ROUTE 322...ROUTE 322/22...ROUTE 522.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FORECASTER: DANGELO
Special weather statement, Dec 1, 3:09 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EST FRI DEC 1 2006

PAZ019-045-012045-
SOUTHERN CENTRE-SOUTHERN CLINTON-
309 PM EST FRI DEC 1 2006

...A STRONG THUNDERSTORM WILL AFFECT CENTRE AND CLINTON COUNTIES...

AT 307 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POTTERS MILLS AND BOALSBURG...MOVING
NORTHEAST AT 75 MPH. THE THUNDERSTORM WILL BE NEAR POE VALLEY STATE
PARK AROUND 315 PM...REBERSBURG...MILLHEIM...AND LAMAR AROUND 320
PM...MACKEYVILLE AROUND 325 PM...LOGANTON...CARROLL...MCCALL DAM
STATE PARK AROUND 330 PM AND AVIS AROUND 335 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE
322...STATE ROAD 45.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: DANGELO
Special weather statement, Dec 1, 3:40 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EST FRI DEC 1 2006

PAZ063-064-012145-
ADAMS-CUMBERLAND-
340 PM EST FRI DEC 1 2006

...A LINE OF STRONG THUNDERSTORMS WILL RACE TO THE EAST AND AFFECT
ADAMS AND CUMBERLAND COUNTIES THROUGH 445 PM...

AT 336 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
SHIPPENSBURG TO 4 MILES NORTHWEST OF HAGERSTOWN...MOVING EAST AT 40
MPH. THE THUNDERSTORMS WILL BE NEAR BLOSERVILLE...WALNUT BOTTOM
AROUND 345 PM...CARLISLE SPRINGS...SEVEN STARS AROUND 400 PM...NEW
CUMBERLAND...HOGESTOWN AROUND 415 PM...MCSHERRYSTOWN AND LITTLESTOWN
AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 207 AND 239...I-81 BETWEEN
MILE MARKERS 27 AND 65...I-83 BETWEEN MILE MARKERS 40 AND 41.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...STATE
ROAD 94...STATE ROAD 97.

A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO TO 55 MPH FROM THE WEST TO SOUTHWEST...ALONG WITH
HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS.

VISIBILITY WILL BE LESS THAN ONE HALF OF A MILE IN THE HEAVY
DOWNPOURS. USE EXTREME CAUTION IF YOU PLAN TRAVEL ACROSS THIS AREA
LATE THIS AFTERNOON.

FORECASTER: LAMBERT
Local storm report, Dec 1, 3:59 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EST FRI DEC 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     TSTM WND DMG     ROCKWOOD                39.92N 79.16W
12/01/2006                   SOMERSET           PA   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN IN THE TOWN OF ROCKWOOD AND
            IN CONEMAUGH TOWNSHIP

1210 PM     TSTM WND DMG     2 SE BURNSIDE           40.79N 78.76W
12/01/2006                   CLEARFIELD         PA   EMERGENCY MNGR

            TREES DOWN REPORTED ACROSS PORTIONS OF BURNSIDE TOWNSHIP.

1220 PM     TSTM WND DMG     3 N JOHNSTOWN           40.37N 78.92W
12/01/2006                   CAMBRIA            PA   EMERGENCY MNGR

            TREES DOWN IN PORTIONS OF MIDDLE TAYLOR TOWNSHIP.

1240 PM     TSTM WND DMG     3 W SMETHPORT           41.81N 78.50W
12/01/2006                   MCKEAN             PA   EMERGENCY MNGR

            TREES DOWN ACROSS RT 59 IN KEATING TOWNSHIP.

1255 PM     TSTM WND DMG     5 NW ST. MARYS          41.48N 78.63W
12/01/2006                   ELK                PA   EMERGENCY MNGR

            TREES DOWN ACROSS PORTIONS OF ROUTE 255 BETWEEN SAINT
            MARYS AND JOHNSONBURG.

1255 PM     NON-TSTM WND DMG WELLSBORO               41.75N 77.30W
12/01/2006                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN IN WELLSBORO.

1256 PM     TSTM WND DMG     4 SSE DUBOIS            41.07N 78.73W
12/01/2006                   CLEARFIELD         PA   EMERGENCY MNGR

            TREE LIMBS AND POWER LINES DOWNED IN PARTS OF BRADY
            TOWNSHIP.

0115 PM     TSTM WND DMG     2 NE GEISTOWN           40.31N 78.84W
12/01/2006                   CAMBRIA            PA   EMERGENCY MNGR

            TREES DOWN IN PARTS OF RICHLAND AND SUMMERHILL TOWNSHIPS.

0227 PM     TSTM WND DMG     DANVILLE                40.96N 76.61W
12/01/2006                   MONTOUR            PA   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN ON ROUTE 11

0244 PM     TSTM WND DMG     S SUNBURY               40.86N 76.79W
12/01/2006                   NORTHUMBERLAND     PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN ALONG ROUTE 147

0245 PM     TSTM WND DMG     SELINSGROVE             40.80N 76.87W
12/01/2006                   SNYDER             PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN THROUGHOUT SELINSGROVE

0310 PM     NON-TSTM WND DMG STATE COLLEGE           40.79N 77.86W
12/01/2006                   CENTRE             PA   NWS EMPLOYEE

            LARGE PINE TREE DOWN ON PIKE ROAD

0340 PM     TSTM WND DMG     BERWICK                 41.06N 76.25W
12/01/2006                   COLUMBIA           PA   EMERGENCY MNGR

            TREES POLES AND WIRES DOWN FOR 2 MILES EITHER SIDE OF A
            LINE FROM SR487 NEAR KNOBELS PARK TO BERWICK

0340 PM     HAIL             WSW SNYDER-MIDDLESWARTH 40.79N 77.32W
12/01/2006  E0.25 INCH       SNYDER             PA   TRAINED SPOTTER

            DIME SIZED HAIL AND HEAVY RAIN

&&

GAD

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 11:29 AM ESTSevere Thunderstorm WarningCTPWarren46 min
Dec 1, 11:44 AM ESTSevere Thunderstorm WarningCTPCambria, Somerset61 min
Dec 1, 12:05 PM ESTSevere Thunderstorm WarningCTPClearfield, Elk55 min
Dec 1, 12:25 PM ESTSevere Thunderstorm WarningCTPBedford, Blair50 min
Dec 1, 12:29 PM ESTSevere Thunderstorm WarningCTPMcKean61 min
Dec 1, 12:45 PM ESTSevere Thunderstorm WarningCTPCambria, Clearfield75 min
Dec 1, 1:07 PM ESTSevere Thunderstorm WarningCTPPotter53 min
Dec 1, 2:38 PM ESTSevere Thunderstorm WarningCTPMontour, Northumberland, Snyder, Union37 min
Dec 1, 2:45 PM ESTSevere Thunderstorm WarningCTPLycoming, Sullivan30 min
Dec 1, 2:48 PM ESTSevere Thunderstorm WarningCTPColumbia27 min
Dec 1, 3:30 PM ESTSevere Thunderstorm WarningCTPMifflin30 min
Dec 1, 3:34 PM ESTSevere Thunderstorm WarningCTPJuniata, Perry56 min
Dec 1, 3:44 PM ESTSevere Thunderstorm WarningCTPSnyder31 min
Dec 1, 3:57 PM ESTSevere Thunderstorm WarningCTPMontour, Northumberland, Union33 min
Dec 1, 4:07 PM ESTSevere Thunderstorm WarningCTPDauphin53 min
Dec 1, 4:11 PM ESTSevere Thunderstorm WarningCTPColumbia49 min
Dec 1, 4:16 PM ESTFlash Flood WarningCTPColumbia, Northumberland89 min
Dec 1, 4:39 PM ESTSevere Thunderstorm WarningCTPLebanon51 min
Dec 1, 5:06 PM ESTSevere Thunderstorm WarningCTPYork24 min
Dec 1, 5:09 PM ESTSevere Thunderstorm WarningCTPLancaster66 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.